Energy with weight for S2-valued maps with prescribed singularities

Millot, Vincent
September 2005
Calculus of Variations & Partial Differential Equations;Sep2005, Vol. 24 Issue 1, p83
Academic Journal
We generalize a result of H. Brezis, J.M. Coron and E.H. Lieb concerning the infimum of the Dirichlet energy over classes of S2-valued maps with prescribed singularities to an energy with measurable weight and we prove some geometric properties of such quantity. We also give some stability and approximation results.


Related Articles

  • Fredholm Modules on P.C.F. Self-Similar Fractals and Their Conformal Geometry. Cipriani, Fabio; Sauvageot, Jean-Luc // Communications in Mathematical Physics;Feb2009, Vol. 286 Issue 2, p541 

    The aim of the present work is to show how, using the differential calculus associated to Dirichlet forms, it is possible to construct non-trivial Fredholm modules on post critically finite fractals by regular harmonic structures ( D, r). The modules are ( d S , ∞)–summable, the...

  • Local boundary estimates for the Lagrange multiplier discretization of a Dirichlet boundary value problem with application to domain decomposition. Bertoluzza, Silvia // Calcolo;Sep2006, Vol. 43 Issue 3, p121 

    We give an estimate on the error resulting from approximating the outer normal derivative of the solution of a second-order partial differential equation with the Lagrange multiplier obtained in using the Lagrange multiplier method for imposing the Dirichlet boundary conditions. We consider both...

  • On singularity of energy measures on self-similar sets. Hino, Masanori // Probability Theory & Related Fields;Jun2005, Vol. 132 Issue 2, p265 

    We provide general criteria for energy measures of regular Dirichlet forms on self-similar sets to be singular to Bernoulli type measures. In particular, every energy measure is proved to be singular to the Hausdorff measure for canonical Dirichlet forms on 2-dimensional Sierpinski carpets.

  • A geometric theory of thermal stresses. Ozakin, Arkadas; Yavari, Arash // Journal of Mathematical Physics;Mar2010, Vol. 51 Issue 3, p032902 

    In this paper we formulate a geometric theory of thermal stresses. Given a temperature distribution, we associate a Riemannian material manifold to the body, with a metric that explicitly depends on the temperature distribution. A change in temperature corresponds to a change in the material...

  • SOME ASPECTS OF THE CALCULATION OF BEAMS LOADED WITH MOBILE FORCES WITH VARIABLE INTENSITY. Dumitrache, Petru // Annals of the University Dunarea de Jos of Galati: Fascicle XIV,;2010, Vol. 14, p41 

    In this article is presented the case of the beams which are loaded by mobile forces with variable intensity along the beam. In this context, after calculus assumptions and calculus model are presented, necessary formulas are derived for the analytical study of such beams. In the final part of...

  • THE GEOMETRIC ORIGIN OF DARK ENERGY. Wanas, M. I. // AIP Conference Proceedings;4/17/2009, Vol. 1115 Issue 1, p218 

    In the present work, the possibility of finding a solution of the dark energy problem, in the context of the geometrization philosophy, is discussed. It is shown that geometries, more wider than the Riemannian one, possess a type of curvature, which we call anti-curvature, that can be used to...

  • A Resolution Calculus for Shortening Proofs. Peltier, Nicolas // Logic Journal of the IGPL;May2005, Vol. 13 Issue 3, p307 

    We propose an extended resolution calculus called δm-resolution, aiming at reducing the length of the proofs without increasing too much the branching factor of the procedure. The soundness and refutational completeness of the new calculus is proven. We provide numerous examples showing the...

  • A Variational Proof of Alexandrov�s Convex Cap Theorem. Izmestiev, Ivan // Discrete & Computational Geometry;Dec2008, Vol. 40 Issue 4, p561 

    We give a variational proof of the existence and uniqueness of a convex cap with the given metric on the boundary. The proof uses the concavity of the total scalar curvature functional (also called Hilbert-Einstein functional) on the space of generalized convex caps. As a by-product, we prove...

  • The Intrinsic Diameter of the Surface of a Parallelepiped. Nikonorov, Y.; Nikonorova, Y. // Discrete & Computational Geometry;Dec2008, Vol. 40 Issue 4, p504 

    In the paper we obtain an explicit formula for the intrinsic diameter of the surface of a rectangular parallelepiped in 3-dimensional Euclidean space. As a consequence, we prove that an parallelepiped with relation $1:1:\sqrt{2}$ for its edge lengths has maximal surface area among all...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics